Quasi-cyclic codes as cyclic codes over a family of local rings

Steven T. Dougherty, Cristina Fernández-Córdoba, Roger Ten-Valls

Research output: Contribution to journalArticleResearchpeer-review

6 Citations (Scopus)


© 2016 Elsevier Inc. All rights reserved. We give an algebraic structure for a large family of binary quasi-cyclic codes. We construct a family of commutative rings and a canonical Gray map such that cyclic codes over this family of rings produce quasi-cyclic codes of arbitrary index in the Hamming space via the Gray map. We use the Gray map to produce optimal linear codes that are quasi-cyclic.
Original languageEnglish
Pages (from-to)138-149
JournalFinite Fields and Their Applications
Publication statusPublished - 1 Jul 2016


  • Codes over rings
  • Quasi-cyclic codes


Dive into the research topics of 'Quasi-cyclic codes as cyclic codes over a family of local rings'. Together they form a unique fingerprint.

Cite this